Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 53, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 4, 2021, 11:10 AM EDT for Cocke County, Jefferson County, Sevier County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 11:10 AM EDT (15:10 UTC)
- Expired
- May 4, 2021, 11:32 AM EDT
- In force
- 22 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cocke County, TN, Jefferson County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 9:37 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.2 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
755
WUUS54 KMRX 041510
SVRMRX
TNC029-089-155-041545-
/O.NEW.KMRX.SV.W.0053.210504T1510Z-210504T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1110 AM EDT Tue May 4 2021
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Southeastern Jefferson County in east Tennessee...
Southwestern Cocke County in east Tennessee...
Eastern Sevier County in east Tennessee...
* Until 1145 AM EDT.
* At 1110 AM EDT, severe thunderstorms were located along a line
extending from near Dandridge to near Pigeon Forge to near
Gatlinburg to near Smoky Mountains-Fontana Area, moving east at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sevierville, Newport, Gatlinburg, Dandridge, Pigeon Forge,
Parrottsville, Smoky Mountains-Newfound Gap, Smoky
Mountains-Fontana Area, Smoky Mountains-Balsam Mountain and Pittman
Center.
This includes Interstate 40 in Tennessee between mile markers 429 and
451.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3558 8360 3557 8363 3557 8366 3559 8366
3566 8358 3600 8350 3602 8309 3578 8308
3577 8316 3573 8320 3572 8325 3569 8326
3566 8330 3566 8335 3562 8340 3561 8344
3557 8349 3556 8359
TIME...MOT...LOC 1510Z 271DEG 35KT 3597 8347 3580 8346 3568 8352 3557
8366
HAIL...<.75IN
WIND...60MPH
$$
BW1 follow-up statement
519
WWUS54 KMRX 041532
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1132 AM EDT Tue May 4 2021
TNC029-089-155-041542-
/O.CAN.KMRX.SV.W.0053.000000T0000Z-210504T1545Z/
Jefferson TN-Cocke TN-Sevier TN-
1132 AM EDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON...
SOUTHWESTERN COCKE AND EASTERN SEVIER COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 PM EDT for
east Tennessee.
LAT...LON 3558 8360 3557 8363 3557 8366 3559 8366
3566 8358 3600 8350 3602 8309 3578 8308
3577 8316 3573 8320 3572 8325 3569 8326
3566 8330 3566 8335 3562 8340 3561 8344
3557 8349 3556 8359
TIME...MOT...LOC 1530Z 271DEG 35KT 3597 8323 3580 8322 3568 8328 3557
8342
$$
BWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:04 AM EDT, 6 minutes earlier.
Area forecast discussion, May 4, 11:04 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1104 AM EDT Tue May 4 2021 .UPDATE... MORNING UPDATE. && .DISCUSSION... Severe threat remains this morning as a line of showers and thunderstorms are moving through the area. Surface based instability continues to wane, however, plenty of elevated instability continues to support these thunderstorms. Damaging winds should be the main threat for the remainder of the late morning and early afternoon. A substantial cold pool behind the convection will keep conditions quiet this afternoon but much drier air aloft will promote increased lapse rates and airmass recovery to the west. How much recovery takes place across the Tennessee Valley remains in question. CAMs continue to lead to uncertainty regarding severe potential this afternoon/evening. Will continue to monitor. Updated grids have been published. Diegan && .AVIATION... 12Z TAF DISCUSSION. Showers and thunderstorms are anticipated to be in the general area for most of the day today. Certainty on the exact timing of the storms is low due to model variances with the extent of convection late this morning and in the evening. Expect generally MVFR to VFR conditions outside of storms, but all airports will likely be impacted by several rounds of thunderstorms today. Fog looks likely overnight, but left mention out for now to keep TAF length down. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 80 62 73 49 72 / 90 80 20 0 0 Knoxville McGhee Tyson Airport, TN 80 61 71 47 67 / 80 60 40 0 10 Oak Ridge, TN 78 59 70 46 67 / 80 60 40 0 10 Tri Cities Airport, TN 80 60 70 43 65 / 70 60 60 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 4, 2:57 AM EDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 257 AM EDT Tue May 4 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050700- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 257 AM EDT Tue May 4 2021 /157 AM CDT Tue May 4 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight Strong to severe thunderstorms will be possible this morning and again this evening. Damaging wind, large hail are the main threats, but an isolated tornado cannot be ruled out. In addition, multiple rounds of moderate to heavy rainfall will further increase the potential for isolated flash flooding today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding to our office today.
In the hours before
Local storm report, May 4, 10:33 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 AM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 3 W DEERLODGE 36.20N 84.82W
05/04/2021 MORGAN TN 911 CALL CENTER
SEVERAL TREES DOWN ON HWY 62 IN THE CHESTNUT
RIDGE COMMUNITY.
&&Special weather statement, May 4, 10:37 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Morristown TN
1037 AM EDT Tue May 4 2021
TNZ016-039-040-042-070-041515-
Jefferson TN-Hamblen TN-Northwest Greene TN-Northwest Cocke TN-
Hawkins TN-
1037 AM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS...
NORTHEASTERN JEFFERSON...NORTHWESTERN COCKE...NORTHWESTERN GREENE AND
HAMBLEN COUNTIES UNTIL 1115 AM EDT...
At 1036 AM EDT, Doppler radar was tracking a strong thunderstorm near
White Pine, or near Morristown, moving northeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morristown, Rogersville, White Pine, Baneberry, Russellville,
Mosheim, Bulls Gap, St. Clair, Lowland and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
east Tennessee.
LAT...LON 3630 8289 3602 8325 3614 8341 3627 8329
3626 8328 3628 8328 3628 8326 3630 8326
3646 8311
TIME...MOT...LOC 1436Z 221DEG 41KT 3615 8327
BWLocal storm report, May 4, 10:41 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 AM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 3 SW DEERLODGE 36.20N 84.82W
05/04/2021 MORGAN TN 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
W DEERLODGE. SEVERAL TREES DOWN ON HWY 62 IN
THE CHESTNUT RIDGE COMMUNITY.
&&Local storm report, May 4, 10:50 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1050 AM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 2 ENE HIGH POINT 36.16N 84.79W
05/04/2021 MORGAN TN 911 CALL CENTER
SEVERAL TREES DOWN ALONG HWY 62 IN THE
CHESTNUT RIDGE COMMUNITY.
&&Local storm report, May 4, 11:05 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1105 AM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG PIKEVILLE 35.61N 85.20W
05/04/2021 BLEDSOE TN 911 CALL CENTER
NUMEROUS TREES DOWN AND TRAILER BLOWN OVER
IN THE PIKEVILLE AREA.
&&Local storm report, May 4, 11:07 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1107 AM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL OLIVER SPRINGS 36.04N 84.34W
05/04/2021 E0.88 INCH ANDERSON TN PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM OLIVER
SPRINGS. VIA SOCIAL MEDIA POST.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:29 PM EDT | Special Weather Statement | MRX | Greene, Unicoi, Washington | 46 min |
| May 3, 8:47 PM EDT | Special Weather Statement | MRX | Hamblen, Jefferson | 43 min |
| May 4, 3:10 AM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 50 min |
| May 4, 3:53 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane | 52 min |
| May 4, 3:56 AM EDT | Special Weather Statement | MRX | Morgan | 49 min |
| May 4, 4:12 AM EDT | Special Weather Statement | MRX | Morgan | 48 min |
| May 4, 4:40 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 30 min |
| May 4, 4:45 AM EDT | Special Weather Statement | MRX | Blount | 45 min |
| May 4, 4:57 AM EDT | Areal Flood Advisory | MRX | Anderson, Morgan, Roane | 3 hr |
| May 4, 5:14 AM EDT | Special Weather Statement | MRX | Knox | 46 min |
| May 4, 5:34 AM EDT | Special Weather Statement | MRX | Blount | 41 min |
| May 4, 6:05 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 30 min |
| May 4, 6:11 AM EDT | Areal Flood Advisory | MRX | Anderson, Knox | 3 hr |
| May 4, 6:16 AM EDT | Areal Flood Advisory | MRX | Blount | 3 hr |
| May 4, 6:52 AM EDT | Special Weather Statement | MRX | Sevier | 53 min |
| May 4, 7:00 AM EDT | Flash Flood Warning | MRX | Blount, Sevier | 3 hr |
| May 4, 7:24 AM EDT | Areal Flood Advisory | MRX | Scott | 3 hr |
| May 4, 7:58 AM EDT | Special Weather Statement | MRX | Cocke | 47 min |
| May 4, 9:05 AM EDT | Special Weather Statement | MRX | Morgan, Scott | 40 min |
| May 4, 9:18 AM EDT | Special Weather Statement | MRX | Hamilton | 27 min |
| May 4, 9:37 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Morgan, Rhea, Roane | 38 min |
| May 4, 9:48 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 27 min |
| May 4, 9:50 AM EDT | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Union | 40 min |
| May 4, 9:53 AM EDT | Special Weather Statement | MRX | Hamilton, Marion, Sequatchie | 67 min |
| May 4, 10:03 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 13 min |
| May 4, 10:18 AM EDT | Special Weather Statement | MRX | McMinn, Meigs | 57 min |
| May 4, 10:24 AM EDT | Special Weather Statement | MRX | Blount, Knox | 36 min |
| May 4, 10:37 AM EDT | Special Weather Statement | MRX | Hamblen | 38 min |
| May 4, 10:41 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 34 min |
| May 4, 10:45 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 30 min |
| May 4, 11:11 AM EDT | Flash Flood Warning | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| May 4, 11:29 AM EDT | Areal Flood Warning | MRX | Blount, Sevier | 6 hr |
| May 4, 11:44 AM EDT | Areal Flood Advisory | MRX | Blount, Monroe | 2 hr |
| May 4, 11:47 AM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 118 min |
| May 4, 12:06 PM EDT | Special Weather Statement | MRX | Polk | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.